Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Can diphenhydramine cause ringing in ears?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
can dyphenhydramine build up in vital organs to damaging levels, including permanent ringing of the ears?
Posted Wed, 8 Jan 2014 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 48 minutes later
Brief Answer: Yes Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear abut this ringing in your ears after taking diphenhydramine. It is called tinnitus in medical terms. It is a recognised side effect of this drug and does not necessarily need to be in high levels for this to happen. This drug is generally transformed into inactive products through metabolism and rarely do we get excess accumulation except in the case of accidental or voluntary excess oral intake. I hope this answers your query fully. feel free to ask for more information if need be. I wish you well. Thank you so much for using our services. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor